Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 13, 2013, 2:57 PM CDT for Walton County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 13, 2013, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WGUS52 KTAE 131957 FFWTAE FLC131-132100- /O.NEW.KTAE.FF.W.0027.130713T1957Z-130713T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM CDT SAT JUL 13 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 400 PM CDT * AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK HILL...NEW HOME AND EUCHEEANNA PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN. * REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3066 8623 3066 8600 3046 8600 3046 8623 $$ 11-MOORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:32 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 13, 2:32 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT Sat Jul 13 2013 ...Unsettled Weather Pattern to Continue... .NEAR TERM [Through Tonight]... An unusual retrograding mid/upper low centered over the Midwest is providing the Southeast and the northern Gulf with broad troughing. In fact, there may even be another (weaker) closed low over the northern Gulf based on VWP data. At the surface, similar to aloft, broad troughing covers the Gulf Coast states on into the northern Gulf. Within the broad trough there appears to be two closed circulations, one off the southeast Louisiana coastline, and one just southwest of buoy 42039. Additionally, a notable surface trough embedded in the large area of low pressure extends from the closed circulation east to the western Florida Peninsula coastline, northeast up the eastern Georgia coastline. In this area, steady convection has been ongoing throughout the day. Further to the west, a stationary boundary divides a very dry vs. very moist airmass essentially along the Mississippi/Alabama state line, with another weak trough extending north out of the Gulf ahead of the front. This is another area where storms have focused this afternoon. Locally, scattered convection and light rain plague the Tri-State area where convergence is maximized on the eastern edge of the main low/mid level circulation. Expect this general pattern to remain in place through the day, with the low moving slowly north and west later tonight. Thus, expect the best chances of rain to gradually slide slightly west through the night. && .SHORT TERM [Sunday Through Monday Night]... The weak surface low in the Gulf of Mexico will be pulled northwestward toward the Mississippi coast on Sunday by the retrograding upper level low moving into the Southern Plains. Deep layer tropical moisture will continue to be pulled northward into the area with precipitable water values well over 2 inches. PoPs will be in the high likely category. We will also see increasing southeasterly shear. While the degree of destabilization will likely be mitigated by abundant cloud cover and convective coverage, deep layer shear will be sufficient (25-30kt) to produce isolated strong to severe storms in any areas that get a bit of sunshine. SPC has the region in a 5% risk area for severe with damaging winds and perhaps even a tornado the potential threats. The upper low will reach the TX Panhandle by Monday. This will allow a big upper high centered over eastern PA Sunday morning to slide west to Indiana by Monday. Beneath the ridge, a tropical wave will approach and cross FL on Monday and this will keep PoPs elevated in the likely range, despite the building ridge to the north. Max temps will be kept below guidance and several degrees below normal due to anticipated cloud cover and the numerous showers and storms. && .LONG TERM [Tuesday through Friday]... By the start of the period, the upper low will have retrograded all the way to eastern New Mexico with a 598-dm high centered over Indiana. This high will lose amplitude as it drifts to the southwest toward the Great Plains. By the end of the week, a broad trough will be in place across the Northeast and Mid Atlantic. At the surface, a tropical wave will move west of the forecast area Tuesday and Tuesday night. After that, the subtropical ridge will reestablish itself over the Southeast with the axis slipping south of the region by Friday and Saturday. Despite the influence of the upper ridge, PoPs will be close to climatology on Tuesday due to the passing wave. The ridge will win out on Wednesday with below normal PoPs and above normal temps (a rare thing this summer). By Friday and Saturday, temps and PoPs will be very close to normal July values as the once familiar subtropical ridge pattern sets up the more typical sea-breeze induced thunderstorms each day. && .AVIATION... [Through 18 UTC Sunday] Scattered showers and thunderstorms will generally spread westward through the day as a developing low pressure in the Gulf of Mexico drifts northwest. From latest satellite imagery, it appears MVFR ceilings, where currently present, will likely lift early in the period. Overnight and early tomorrow morning, expect MVFR ceilings to develop and persist through most of the morning. Although possible, we don't have enough confidence to lower ceilings to IFR/LIFR restrictions before sunrise, so will defer to next TAF package. && .MARINE... Weak low pressure over the north central Gulf of Mexico will drift northwest toward the Alabama or Mississippi coast through Sunday night. Winds will generally be in the exercise caution range across the western legs. High pressure will then become established north of the area from Monday through midweek. This will set up diurnal easterly surges over the marine area bringing winds to near cautionary levels during the overnight and morning hours. Showers and thunderstorms will remain numerous through Monday. && .FIRE WEATHER... Red flag conditions are not expected through the period. && .HYDROLOGY... Rainfall amounts today have been rather insignificant thus far, with the exception of the Southeast Big Bend earlier this morning, where 3 to 5 inches of rain fell, mostly over Dixie and Lafayette counties. Although we will be in a rather wet stretch, average rainfall totals for the next couple of days should peak around 2 inches. However, locally higher amounts are certainly possible (e.g. 2 to 3 inches fell in one storm across western Walton county earlier today). Should any of these locally higher amounts fall over any of our warned basins, it could result in some rather sharp rises. In general however, expect area rivers and streams to remain in a rather steady state over the next few days. Please refer to our River Forecast page (below) for more detailed information. http://water.weather.gov/ahps2/index.php?wfo=tae && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 83 71 86 72 87 / 80 50 70 40 60 Panama City 85 74 85 75 87 / 60 60 70 40 60 Dothan 89 71 84 72 85 / 60 60 70 40 60 Albany 84 70 86 72 87 / 80 50 70 30 60 Valdosta 82 71 87 72 87 / 90 40 70 30 60 Cross City 84 72 87 71 87 / 90 40 70 40 60 Apalachicola 84 77 85 75 87 / 80 60 70 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Hydrology...Godsey/Harrigan Short Term/Long Term/Marine...Wool Rest of Discussion...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:27 PM CDT | Special Weather Statement | TAE | Gadsden | 33 min |
| Jul 12, 8:43 PM CDT | Special Weather Statement | TAE | Wakulla | 32 min |
| Jul 12, 8:49 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 41 min |
| Jul 12, 9:02 PM CDT | Special Weather Statement | TAE | Walton | 28 min |
| Jul 12, 9:45 PM CDT | Special Weather Statement | TAE | Walton | 30 min |
| Jul 13, 5:47 AM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 118 min |
| Jul 13, 7:46 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 119 min |
| Jul 13, 12:41 PM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Jul 13, 4:00 PM CDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.